Progesterone May Be a Cause of VD-Vaginal Dryness!

Vaginal dryness is troublesome condition with many causes.  Vaginal dryness can lead to itching, burning and even painful intercourse.  However, one of the most common causes of vaginal dryness is the use of progesterone in either oral or vaginal suppositories.

Progesterone is a naturally occurring hormone that regulates ovulation and menstruation in women. Progesterone can also be used to regulate the menstrual cycle in women who have too little progesterone to cycle on their own. As with any medication, progesterone vaginal suppositories have the risk of side effects.

Other side effects of progesterone include mild nausea, vomiting, bloating, abdominal cramps, diarrhea, constipation, dizziness, drowsiness and fatigue. Other more bothersome side effects may include pain in the vaginal or rectal area or pain during sex. Some women may experience a reduction in libido. Some women will experience pain, swelling or tenderness in the breasts. Other discomforts can include joint or muscle pain and an increase in urination at night. The suppository itself can cause mild vaginal itching, burning or discharge, according to Drugs.com.

In additional to vaginal dryness possible serious side effects include a sudden headache accompanied by numbness or weakness that occurs on one or both sides of the body. These more serious effects paired with shortness of breath, vision problems, speech problems or loss of balance may indicate a stroke or other serious condition. Women should report chest pain, chest heaviness, pain or swelling in the legs, hands, feet or ankles to a doctor. Other serious effects include fever, chills, body aches, flu symptoms, breast lumps, depression, insomnia and mood changes. Some women may experience liver problems with the use of the medication. Drugs.com explains that the symptoms of this include jaundice, clay-colored stools, darkened urine, appetite reduction, low fever or abdominal pain paired with nausea.

ImageBottom Line: Vaginal dryness is an uncomfortable condition “down there”.  The problem may be related to progesterone or to your birth control pills if they contain progesterone.  For more information speak to your physician.

Read more: http://www.livestrong.com/article/52149-side-effects-progesterone-vaginal-suppositories/#ixzz2PK0gBb9P

Dr. Neil Baum is the co-author of What’s Going On Down There-Improve Your Pelvic Health available from Amazon.com

http://www.amazon.com/Whats-Going-Down-There-Siddighi/dp/1477140220/ref=sr_1_2?s=books&ie=UTF8&qid=1365122701&sr=1-2&keywords=what%27s+going+on+down+there

Advertisements

Tags: , , , , , , ,

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: